question-icon

What causes gastritis, stomach pain, anxiety, dizziness and sensitive ears?

default
Posted on Thu, 28 May 2015
Question: Hi doctor

I am 22 years old male. I was diagnosed with gastritis on February 16th. Since then not only have I been suffering from stomach pain but also high level of anxiety (believed to be anxiety but I'm not certain) including regular panic attacks sensitive ears and extreme weakness and fatigue and inability to drive my vehicle which is causing nervous feeling and pressure/irritation on upper stomach. It initially started with dizziness at the time I did the endoscopy in mid February which went away. I have been resting for the past 2 and half months and I'm stil suffering to the extent that I can just about walk at home but when I go outside I feel ill especially when I go in a car for a drive I get the symptoms mentioned above. I have seen nuerologist who did brain Mri scan he said my brain function is fine he also did normal blood test which came out fine also only thing he noticed was my thyroid function was high but he said its not high enough to prescribe medication for it. He passed me onto a endocrinologist who did some more tests to check if my hormonal levels were balanced. The results came out fine for that. Since then the doctors believe it's all stress/anxiety related and I have been seeing a psychologist for a month and a half he told me 1 month ago I am likely to get better in 3 weeks since then however I have not got any better. Iv had severe cases where I once tried to drive somewhere about 20 minutes away from home and I had to leave my car at the location due to feeling severely ill with symptoms mentioned and ask a family member to collect me ( weak, sweaty hands, faint feeling) . I would also like to mention That I noticed getting good sleep makes me slightly better and less sleep makes the symptoms worser. My gastric doctor believed that the anxiety symptoms are not related to the gastritis. But at this moment I am in full belief that the gastritis is causing these feelings as the stomach pain came at the same time as the symptoms mentioned earlier. I would also like to mention since mid February Iv been taking 40 mg omeprazole daily. I don't know whether that could be affecting me negatively or not having much impact? Perhaps need to try different medication? A stronger one . I feel very ill everyday Iv been lying at home unable to do much on occasions I have gone for a walk. My family as well as myself are highly concerned as it just doesn't seem to be settling. I feel weak and unable to do much.

Can you please give me advice what problem could be and direct me to the right field of doctor and that I should be seeing and what kind of examination I should seek regarding this problem. I am Thinking of seeing the same Gastric doctor who did my endoscopy and requesting an upper body mri. But I would like to hear from you what I should do.

Regards
XXXX
doctor
Answered by Dr. Suresh Heijebu (4 hours later)
Brief Answer:
Possible GAD? Clonazepam will help.

Detailed Answer:
Hi Sir,

I understand your concern.

I have gone through your query in detail.

Your current symptoms including gastritis are related to Generalised anxiety disorder/GAD with intermittent panic attacks.

You do not need an upper body MRI further.

All you need is drug therapy with group of drugs called Benzodiazepines.

Drug like Clonazepam 0.5 mg taken for 3-6 months will help to control your symptoms to a large extent.

I recommend that you consult a psychiatrist who is a well trained expert in handling GAD and panic attacks.

Omeprazole has to be continued further.

Post your further queries if any.
Thank you.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Suresh Heijebu (2 hours later)
Hi doc

Thank you for reply

I spoke to my gp they are prescribing me Benzodiazepines called diazepam. They are only prescribing 7 days worth until I see the psychiatrist next week.

will diazepam interfere with the omeprazole I'm taking because I'm worried about side effects?

The nuerologist had previously prescribed me propanolol but Iv avoided taking that as it supposed to slow heart rate down.

When is the best time during a day to take the diazepam?

I am going abroad at the end of the month for 2 weeks. Would I need to continue the diazepam? And when is best time to take it if I continue the medicine during my trip abroad? As I would like to be active during the day.
doctor
Answered by Dr. Suresh Heijebu (17 hours later)
Brief Answer:
Take drug 2 hours before going to bed.

Detailed Answer:
Hi Sir,

I understand your concern.

Diazepam is a good choice for one week.

Beyond that I suggest tab Clonazepam ,since Diazepam is a very long action acting drug, so sedation can be a problem.

Clonazepam is drug with intermediate duration of action.

These drugs have no interaction with Omeprazole.

In fact Omeprazole is co prescribed with Benzodiazepines to prevent gastric irritation.

You need to take diazepam 2 hours before going to bed in the night.

Even during the trip it is advised 2 hours prior to bedtime.

Thank you.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Suresh Heijebu (5 hours later)
Thanks u doctor fir clarifying just few more questions for you

While I'm taking diazepam can I also go to the gym and workout and lift some weights . Because weightlifting makes muscles tense whilst diazepam is doing opposite effect. Or perhaps beter to go gym during the day then take the diazepam / anxiety drugsafter workout? Please clarify for me on this .

Is it safe to split a 2mg tablet of diazepam and just have half I'm worried about side effects.

How can I encourage the psychiatrist to give me clonezepam next week when I see him?

Just want to clarify also diazepam won't effect overactive thyroid?

Thanks
doctor
Answered by Dr. Suresh Heijebu (19 hours later)
Brief Answer:
Take half tablet of diazepam

Detailed Answer:
Hi Sir,

Short duration of diazepam will not affect the thyroid.

Its always safe to take clonazepam instead of diazepam,since the latter makes you more drowsy even during the day.You can tell the very same to your doctor asking for shift to clonazepam.The doctor will understand your concern.

Yes its good to take half tablet to avoid side effects.

Yes of course you can go to the gym,but during the day.Diazepam will not have any relaxing effects on the working muscles.

Post your further queries if any.
Thank you.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3660 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes gastritis, stomach pain, anxiety, dizziness and sensitive ears?

Brief Answer: Possible GAD? Clonazepam will help. Detailed Answer: Hi Sir, I understand your concern. I have gone through your query in detail. Your current symptoms including gastritis are related to Generalised anxiety disorder/GAD with intermittent panic attacks. You do not need an upper body MRI further. All you need is drug therapy with group of drugs called Benzodiazepines. Drug like Clonazepam 0.5 mg taken for 3-6 months will help to control your symptoms to a large extent. I recommend that you consult a psychiatrist who is a well trained expert in handling GAD and panic attacks. Omeprazole has to be continued further. Post your further queries if any. Thank you.